Iowa, 2007

Hail and Damaging Wind in Iowa, August 15, 2007

August 15, 2007 · NWS DVN · 13 events in 5 counties and zones

Two severe thunderstorms moved across parts of eastern Iowa. One produced isolated severe winds in Buchanan County, while a stronger supercell produced hail up to 2 inches in diameter from Benton County all the way to Scott County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Two severe thunderstorms moved across parts of eastern Iowa. One produced isolated severe winds in Buchanan County, while a stronger supercell produced hail up to 2 inches in diameter from Benton County all the way to Scott County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 15, 2:30 AM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Aug 15, 2:30 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 AM CDT WED AUG 15 2007

.SYNOPSIS...
SURFACE BOUNDARY IS STILL LINGERING ACROSS SOUTHERN
NEBRASKA...NORTHERN MISSOURI AND INTO CENTRAL ILLINOIS.  MOISTURE IS
POOLED ON THE NORTH SIDE OF THIS BOUNDARY...WITH DEWPOINTS IN THE
LOW TO MID 70S...EVEN AS OF 3 AM.  TEMPERATURES SO FAR HAVE ONLY
DROPPED DOWN INTO THE UPPER 70S...YUCK.  SHOWERS AND ISOLATED
THUNDERSTORMS HAVE CONTINUED TO DEVELOP AND MOVE ACROSS THE AREA
THIS MORNING...WHICH APPEAR TO BE ASSOCIATED WITH A 700MB AREA OF
MOISTURE CONVERGENCE.  FURTHER WEST THERE IS AN MCS OVER THE
NEBRASKA/SOUTH DAKOTA BORDER...WHICH IS MAKING SLOW EASTWARD
PROGRESS.

&&

.SHORT TERM...TODAY...
THE SHOWERS OVER THE FORECAST AREA THIS MORNING WILL SLOWLY
TRANSLATE EAST THROUGH THE EARLY MORNING HOURS...ONLY TO HAVE THE
MCS FROM THE WEST PUSH IN BEHIND.  JUST USING SHORT TERM FORECAST
TOOLS...IT SHOULD MOVE INTO THE FORECAST AREA ALONG ABOUT 6-8
AM...ASSUMING IT MAINTAINS CURRENT SPEED AND DIRECTION.  THIS SEEMS
TO BE SUPPORTED BY MODELS THIS MORNING...AS WARM AIR ADVECTION WITH
THE MCS IS POSITIONED OVER CENTRAL IOWA AT 12Z.  AS FOR THE MODELS
THIS MORNING...QPF IS VERIFYING VERY POORLY...MISSING THE SHOWERS WE
HAVE NOW AND MISPLACING THE NEBRASKA MCS.  AS FOR THE MASS/BASIC
FIELDS...THEY ARE DOING MUCH BETTER AND ESPECIALLY THE NGM HAS
PICKED UP ON THE CURRENT PRECIPITATION...WITH THE NAM NOT TOO FAR
BEHIND.  BOTH MODELS IMPLY THAT THE MCS MOVES INTO THE AREA AND
DECAYS DURING THE MORNING HOURS...LEAVING LOTS OF DEBRIS AROUND THE
AREA FOR THE AFTERNOON.  THEN...IN THE LATE AFTERNOON THERE MAY BE
NEW CONVECTION THAT BEGINS TO FORM NORTH OF THE BOUNDARY AGAIN.
MODELS ARE NOT OVERLY OPTIMISTIC ON THIS RE-DEVELOPMENT...AND THERE
ARE SOME CONCERNS THAT THE CAP MAY COME INTO PLAY AND SHOOT DOWN OUR
AFTERNOON CONVECTION. FOR NOW HOWEVER...HAVE LEFT IN LOW CHANCE POPS
FOR NOW AND WE CAN SEE IF WE CAN DESTABILIZE ENOUGH FOR LATER
CONVECTION.  TEMPERATURES WITH ALL THE DEBRIS CLOUD AND RAINFALL IN
THE MORNING WILL REALLY BE SUPPRESSED...AND HAVE GONE WITH ONLY LOW
80S ACROSS THE NORTHERN COUNTIES.  ACROSS THE SOUTH...THERE WILL BE
MORE BREAKS AND TEMPERATURES WILL ONCE AGAIN BE BACK INTO THE LOW
90S.     ..LE..

.LONG TERM...TONIGHT THROUGH NEXT TUESDAY...MUCH WILL DEPEND ON
AFTERNOON LULL OR CLEAR OFF FOR THE CHANCE FOR THE LOCAL AIRMASS
TO RECOVER AND BUILD CAPE FOR APPROACHING WAVE/NOW SEEN ON
WATER VAPOR IMAGERY OVER FAR NORTHEAST CO/ AND ASSOCIATED LEE SIDE
LLVL CONVERGENT FLOW AND FORCING TO INDUCE SHOWERS AND
THUNDERSTORMS/POSSIBLY A MCS RIGHT OVER THE CWA BY THIS EVENING.
BOTH THE NAM AND GFS DO BUILD CAPE FROM ANYWHERE OF 2K-4K J/KG BY
LATE AFTERNOON...AND COMBINED WITH ADEQUATE SHEAR WOULD SPAWN A SVR
MCS OVERHEAD THIS EVENING...WITH THEN SHOWERS AND STORMS LINGERING
WELL INTO THE NIGHT WITH THE POTENTIAL OF SOME BACK BUILDING IF
INCOMING WAVE SLOWS. THE MODELS ARE VARYING ON HOW FAR SOUTH OR
NORTH FAVORED CONVERGENT AXIS AND MAIN ACTION ZONE WILL TAKE PLACE
THIS EVENING...BUT MORE ARE TARGETING THE CENTRAL AND NORTHERN CWA
AND WILL UP THE POPS TO HIGH CHC AND LIKELY IN THESE AREAS. WILL
BANK ON LLVL FEED FROM A HIGH THTA-E/CAPE SOURCE FROM THE SOUTH TO
DRIVE SOME SERIOUS CONVECTION THIS EVENING AND WILL MENTION IN
GRIDS...AS WELL AS HEAVY RAIN WITH FCST SOUNDINGS BY MOST MODELS
INCREASING PW/S TO 1.5-1.8 INCHES TONIGHT.

THE MODELS CONTINUE TO VARY SOME WITH MESOSCALE AND EVEN SOME
SYNOPTIC SCALE FEATURES AND FORCING SWATHS INTO THE END OF THE
WEEK...BUT WILL ADVERTISE A GENERAL IDEA THAT NORTHWEST UPPER FLOW
WILL DIG DOWN ACRS THE UPPER MIDWEST AND WESTERN GRT LKS THROUGH
FRI IN RESPONSE TO CURRENT STRONG WAVE OVER ALBERTA/SASK EVENTUALLY
PROPAGATING ESE AND FORMING LARGE UPPER VORTEX OVER THE JAMES
BAY/NORTHERN GRT LKS REGION. THIS FLOW WILL ALLOW A SEASONABLY
STRONG SFC RIDGE TO BREAK LOOSE OUT OF CANADA AN DUMP DOWN THE
NORTHERN PLAINS ON THU AND THU NIGHT...EFFECTIVELY SHUNTING MAIN
LLVL BAROCLINICITY WELL SOUTH OF THE FCST AREA FOR A DRY THU NIGHT
AND FRIDAY. ENOUGH LINGERING ISENTROPIC LIFT TO CONTINUE TO PRODUCE
SCTRD SHOWERS AND A FEW THUNDERSTORMS UP AND OVER INCOMING RIDGE NOSE
ON THURSDAY ACRS MUCH OF THE SOUTH HALF TO TWO THIRDS AT LEAST INTO
EARLY AFTERNOON. WILL LEAN TOWARD COOLER HIGH TEMP GUIDANCE
FOR THU BECAUSE OF THIS AND ASSOCIATED CLOUD COVER/DEBRIS. MAY
STILL BE GOING TOO WARM IN THE SOUTH WHERE SHOWERS EXPECTED TO LAST
THE LONGEST. CLEAR OUT STILL LOOKS ON TAP FOR THU NIGHT...WITH
INCOMING CAA/LOWERING THICKNESSES TO AN EXTENT THAT SOME OF THE
CWA COULD EXPERIENCE SOME LOWS WELL DOWN INTO THE 50S BY FRI MORNING.

MODELS ARE VARYING SOME ON SOUTHWARD PUSH AND LINGERENCE OF MAIN
RIDGE AXIS FOR END OF WEEK AND INTO THE WEEKEND...WHICH COULD BE A
PLAYER AS FRESHLY ESTABLISHED NORTHWEST FLOW USHERS DOWN A
DISTURBANCE THAT COULD INITIATE AN ELEVATED PRECIP EVENT SOMEWHERE
ACRS THE UPPER MIDWEST AND WESTERN GRT LKS. GENERAL MODEL CONSENSUS
...INCLUDING THE NEWLY ARRIVED 00Z ECMWF...SUGGESTS THAT FRI NIGHT
THE FIRST MAIN CHANCE FOR SUCH A PROCESS TO IMPACT THE CWA.
INTERESTING...THE UKMET WHICH SHIFTS THE MEAN RIDGE AXIS FURTHEST
NORTH AT WEEKS END...USHERS AN ELEVATED COMPLEX ACRS THE CWA BY FRI
AFTERNOON. FOR NOW WILL SIDE WITH THE GENERAL CONSENSUS AND MAINTAIN
A DRY FRIDAY WITH BELOW NORMAL TEMPS IN THE UPPER 70S TO LOW 80S.
WILL BUMP UP POPS THOUGH INTO FRI EVENING FOR INCOMING ELEVATED
EVENT...WITH HIGHEST CHC POPS IN THE NORTHWEST AND TAPERING OFF TO
SLIGHT/S SOUTHEASTWARD.

WILL MAKE NO FURTHER CHANGES FOR THE WEEKEND TO PERIODICAL CHC POPS
THROUGH SUNDAY NIGHT. THE NEW ECMWF SUGGESTS A WET WEEKEND WITH
WEST GULF FLOW CONVERGING UP ACRS IA AND NORTHERN IL...BUT THE
00Z GFS AND UKMET ARE NOT FAR OFF FOR MUCH OF A DRY PERIOD THROUGH
SUNDAY NIGHT.     ..12..

&&

.AVIATION....MAINLY VFR CIGS AND MVFR VISBYS AND SHOWERS TO START
OUT THE TAF PERIOD THIS MORNING.  THEN AN MCS MOVES IN FOR THE
MORNING HOURS...WHICH WILL BRING MVFR CIGS AND VISBYS FOR A FAIRLY
LARGE PERIOD OF TIME THIS MORNING AND EARLY AFTERNOON.  WILL RETURN
TO VFR CONDITIONS FOR LATE AFTERNOON. LATER IN THE AFTERNOON AND
EVENING THERE WILL BE SLOWLY INCREASING COVERAGE OF CONVECTION...WITH
A POSSIBLE MCS TO MOVE ACROSS THE AREA AGAIN TONIGHT...POSSIBLY
BETWEEN 03Z AND 09Z.  IT WOULD ALSO BRING MVFR CONDITIONS...POSSIBLY
ISOLATED IFR CONDITIONS.  ..LE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

LE/12
Hazardous weather outlook, Aug 15, 4:00 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT WED AUG 15 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

UNCOMFORTABLY WARM HEAT WILL RETURN TO AREAS ALONG AND SOUTH OF
HIGHWAY 34 TODAY. HEAT INDEXES WILL ONCE AGAIN WILL RISE TO ABOVE
100 DEGREES FOR A FEW HOURS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS
WILL MOVE ACROSS MAINLY THE NORTHERN HALF OF THE OUTLOOK AREA TODAY.
THESE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER.

AN UPPER LEVEL DISTURBANCE WILL SKIRT ALONG AND JUST NORTH OF THE
IOWA MISSOURI BORDER BY THIS EVENING AND ACT TO PUSH A SURFACE
BOUNDARY NORTHWARD ACROSS THE AREA. THIS SYSTEM WILL UTILIZE VERY
WARM...HUMID AND UNSTABLE AIR TO FIRE THUNDERSTORMS UP ALONG AND
NORTH OF THIS BOUNDARY BY THIS EVENING...WITH THE STORMS THEN
LASTING INTO THE NIGHT. THERE WILL BE THE CHANCE FOR SOME OF THESE
STORMS TO PRODUCE SEVERE WEATHER IN THE FORM OF DAMAGING WIND GUSTS
UP TO 70 MPH...AS WELL AS LARGE HAIL. CURRENT INDICATIONS SUGGEST
THAT AREAS ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR WILL HAVE
THE BEST CHANCE TO EXPERIENCE THESE STRONG TO SEVERE STORMS BY LATE
AFTERNOON OR DURING THE EVENING. IF A THUNDERSTORM CAN DEVELOP AND
STRENGTHEN ALONG THE FRONTAL BOUNDARY...WIND SHEAR AND HIGH
INSTABILITY IN THE VICINITY OF THIS FEATURE MAY EVEN COMBINE TO
PRODUCE AN ISOLATED TORNADO.

LOCALLY HEAVY RAINFALL WILL ALSO BE A GOOD POSSIBILITY TONIGHT...
PRODUCING SOME URBAN AND SMALL STREAM FLOODING WHERE STORMS MOVE
OVER THE SAME AREAS.

THE STORM PREDICTION CENTER HAS PLACED MOST OF EASTERN IOWA AND
NORTHWEST ILLINOIS IN A SLIGHT RISK OF SEVERE WEATHER TODAY AND
ESPECIALLY FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND SOME THUNDERSTORMS WILL LINGER ACROSS THE AREA ON
THURSDAY AS A COOL FRONT PUSHES THROUGH THE MIDWEST. BESIDES SOME
LOCALLY HEAVY RAINFALL POSSIBLE SOUTH OF INTERSTATE 80 THURSDAY
MORNING...NONE OF THE THUNDERSTORMS ARE EXPECTED TO BE SIGNIFICANT
OR SEVERE.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY NIGHT AND
SATURDAY...WITH THE POTENTIAL FOR PERIODIC THUNDERSTORM ACTIVITY
TO LAST INTO NEXT WEEK. IT IS TOO EARLY TO DETERMINE THE POTENTIAL
FOR SEVERE WEATHER OR HEAVY RAINS WITH THESE UPCOMING THUNDERSTORM
EPISODES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY THIS EVENING FOR MUCH OF EASTERN
IOWA...NORTHWESTERN AND WEST CENTRAL ILLINOIS.

LE/12

In the hours before

Special weather statement, Aug 15, 6:42 AM CST, 1 hour 8 minutes before
IAZ040-051-151345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 AM CDT WED AUG 15 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 845 AM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     BUCHANAN AND BENTON

INCLUDING THE FOLLOWING LOCATIONS
     AURORA...BELLE PLAINE...BLAIRSTOWN...BRANDON...CUTSHAW BRIDGE
     STATE ACCE...FAIRBANK...GARRISON...HAZLETON...INDEPENDENCE...
     KEYSTONE...LAMONT...LUZERNE...MOUNT AUBURN...NEWHALL...
     QUASQUETON...ROWLEY...SHELLSBURG...STANLEY...URBANA...VAN
     HORNE...VINTON AND WINTHROP

AT 739 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 30 MILES NORTHWEST OF
FAIRBANK TO 37 MILES WEST OF CUTSHAW BRIDGE STATE ACCE TO 56 MILES
NORTHWEST OF BELLE PLAINE...OR ALONG A LINE EXTENDING FROM 15 MILES
SOUTH OF CHARLES CITY TO 22 MILES WEST OF WATERLOO TO 48 MILES WEST
OF WATERLOO...MOVING SOUTHEAST AT 35 MPH.

THIS LINE OF STORMS WILL APPROACH THE INDEPENDENCE...MOUNT
AUBURN...AND DYSART BETWEEN 830 AND 845 AM.  THESE STORMS ARE
CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH...FREQUENT
DANGEROUS LIGHTING...AND HEAVY RAIN.

LE
Special weather statement, Aug 15, 7:38 AM CST, 12 minutes before
IAZ041-051-052-151445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 AM CDT WED AUG 15 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 945 AM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     DELAWARE...BENTON AND LINN

INCLUDING THE FOLLOWING LOCATIONS
     ALBURNETT...ATKINS...BELLE PLAINE...BERTRAM...BLAIRSTOWN...CEDAR
     RAPIDS...CENTER POINT...CENTRAL CITY...COGGON...DELAWARE...
     DELHI...DUNDEE...EARLVILLE...FAIRFAX...GARRISON...GREELEY...
     HIAWATHA...HOPKINTON...KEYSTONE...LUZERNE...MANCHESTER...
     MARION...MOUNT AUBURN...MOUNT VERNON...NEWHALL...NORWAY...
     ONEIDA...PALO...PARIS...PRAIRIEBURG...ROBINS...RYAN...
     SHELLSBURG...SPRINGVILLE...TODDVILLE...TROY MILLS...URBANA...VAN
     HORNE...VINTON...VIOLA...WALFORD...WALKER...WAUBEEK AND WHITTIER

AT 834 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 24 MILES WEST OF DUNDEE TO 9
MILES WEST OF MOUNT AUBURN TO 26 MILES WEST OF BELLE PLAINE...OR
ALONG A LINE EXTENDING FROM 5 MILES NORTH OF CUTSHAW BRIDGE STATE
ACCE TO 14 MILES NORTHWEST OF VINTON TO 37 MILES SOUTHWEST OF
WATERLOO...MOVING SOUTHEAST AT 35 MPH.

THESE STORMS HAVE BEEN PRODUCING 60 TO 70 MPH WINDS AS THEY MOVED
THROUGH BUTLER COUNTY.  IF THESE STORMS MAINTAIN THE CURRENT LEVEL
OF INTENSITY AS THEY MOVE INTO DELAWARE AND LINN COUNTIES...THEY MAY
BE CAPABLE OF PRODUCING FURTHER DAMAGING WINDS THROUGH 930PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

LE

The radar

The La Crosse radar (KARX), 141 km away, was scanning. The volume nearest the first event began at 13:48 UTC.

Open the radar archive at this moment

Event by event

12 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Buchanan

When
August 15, 7:50 AM CST
Where
Buchanan County, 0.86 mi SE of Stanley
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
42.640, -91.810

Winds were estimated to be 60 mph at Stanley, IA. A well-developed shelf cloud was also observed.

Hail, Benton

When
August 15, 8:45 AM CST
Where
Benton County, 4.99 mi SW of Shellsburg
Measured
0.75 in hail
Reported by
Public
Coordinates
42.050, -91.940

Hail the size of a penny fell just northeast of Newhall, IA. Some small branches were also blown down. Time estimated.

Hail, Linn

When
August 15, 9:03 AM CST
Where
Linn County, 2.92 mi WSW of Cedar Rapids
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.980, -91.700

Hail the size of a penny fell near Cedar Rapids, IA.

Hail, Linn

When
August 15, 9:08 AM CST
Where
Linn County, 2.32 mi SSW of Cedar Rapids
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.970, -91.670

Hail the size of a nickel fell on the southwest side of Cedar Rapids, IA.

Hail, Linn

When
August 15, 9:10 AM CST
Where
Linn County, 2.32 mi SSW of Cedar Rapids
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.970, -91.670

Hail the size of a quarter fell near Cedar Rapids, IA.

Hail, Linn

When
August 15, 9:24 AM CST
Where
Linn County, 0.86 mi NW of Ely
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
41.880, -91.590

Hail the size of a penny fell near Ely, IA.

Hail, Cedar

When
August 15, 10:00 AM CST
Where
Cedar County, 2.93 mi SE of Wald
Measured
1.25 in hail
Reported by
Public
Coordinates
41.800, -91.090

Hail the size of a half dollar fell just northeast of Tipton, IA.

Hail, Scott

When
August 15, 10:40 AM CST
Where
Scott County, 2.77 mi S of Dixon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.710, -90.780

Hail the size of a quarter fell just south of Dixon, IA.

Hail, Scott

When
August 15, 10:59 AM CST
Where
Scott County, 1.48 mi NNE of Davenport Arpt
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
41.640, -90.570

Hail the size of a nickel fell in Eldridge, IA.

Hail, Scott

When
August 15, 11:00 AM CST
Where
Scott County, 0.69 mi S of Donahue
Measured
2 in hail
Reported by
Public
Coordinates
41.690, -90.680

Hail two inches in diameter fell in Donahue, IA.

Hail, Scott

When
August 15, 11:02 AM CST
Where
Scott County, 1.48 mi NNE of Davenport Arpt
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
41.640, -90.570

Hail the size of a nickel fell in Eldridge, IA.

Hail, Scott

When
August 15, 11:03 AM CST
Where
Scott County, 1.48 mi NNE of Davenport Arpt
Measured
1 in hail
Reported by
NWS Employee
Coordinates
41.640, -90.570

Hail the size of a quarter fell in Eldridge, IA.

Hail, Scott

When
August 15, 11:14 AM CST
Where
Scott County, 1.48 mi NNE of Davenport Arpt
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
41.640, -90.570

Hail the size of a nickel fell in Eldridge, IA.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56916, 56917, 56918, 56919, 56920, 56921, 56938, 56926, 56928, 56929, 56930, 56931, 56932.